MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 468 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 468 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 468-495
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Fistula (1862); Failure of Implant (1924); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: deflation.
 
Event or Problem Description
Healthcare professional reported left side "expander was ruptured" against device.Device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation:analysis of the returned device identified: opening, crease fold, red particles on the surface of the shell.Leak test was performed and found opening on posterior.A microscopic analysis was performed which identify an opening crease sharp in the posterior side.The fill test inspection was performed, the result is no blockage.Based on the device analysis the final assessment is: a crease sharp opening on posterior due to a fold flaw opening.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The events of capsular contracture, infection, and fistula are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Reason for reoperation: capsular contracture, infection, and fistula.
 
Event or Problem Description
Company representative reported "deflation, infection, anxiety, capsular contracture baker grade iv, breast hematoma, subsequent fistula formation to the underlying breast implant, tract formation against device." healthcare professional later additionally reported ¿ cancer and late insect envenomation injury with subsequent cellulitis" which are not related to the device.This record is for the left side.The device has been explanted.
 
Additional Manufacturer Narrative
Fi summary: with the information collected during the investigation, there is enough evidence to support that device serial number (b)(6) was manufactured under controlled conditions in accordance with allergan procedures.Seal strength results were acceptable.Environmental monitoring results were found to be acceptable, and they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run 30028051 is not related to any additional complaint infection record reported as of today.During the trend review of all infection complaints for saline breast implants for the period of (b)(6)2020 through (b)(6)2022, were noted outliers in mar 2021, oct 2021 and dec 2021.An additional analysis was performed to determine any pattern or any similarities relation between prs involved.It was found that some primary packaging operators were involved in more than one occasion, however the people were trained in the corresponding procedure.Also, it was found a sterilizer involved in more than one occasion on those processes, also, calibrations and maintenance of the equipment¿s involved in more than one occasion were reviewed and it was determined that they were performed on time and met specifications.In addition, all the records involved in this month were reviewed and no issues were found associated to either event.Given the fact that the cause of the infection cannot be specifically associated to the manufacturing process, and there is not an adverse trend for this type of event no corrective action is deemed necessary at this time.
 
Event or Problem Description

Brand Name
STYLE 468 SALINE FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key13861604
Report Number9617229-2022-04336
Device Sequence Number4692408
Product Code FWM
UDI-Device Identifier10888628001152
UDI-Public10888628001152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number468-495
Device Catalogue Number468-495
Device Lot Number3103553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/21/2022
07/19/2022
08/23/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/12/2022
08/16/2022
09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG